MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD STEEL; SUTURE, NONABSORBABLE, STEEL, MONOFILAMENT AND MULTIFILAMENT, STERILE

DAVIS & GECK CARIBE LTD STEEL; SUTURE, NONABSORBABLE, STEEL, MONOFILAMENT AND MULTIFILAMENT, STERILE
Model Number 88862410-69
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during thoracic sternal closure, both needle and thread broke.The needle drop off during the closure so the product was not used in patient.Another product from another serial number was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) received one device.A tactile and microscopic inspection of the sutures was performed with no abnormali ties.A needle attachment test and simple knot test were performed on the sealed samples, and the results of both tests met the specifications for this product.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
STEEL
Common Device Name
SUTURE, NONABSORBABLE, STEEL, MONOFILAMENT AND MULTIFILAMENT, STERILE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key9699973
Report Number9612501-2020-00259
Device Sequence Number14024384
Product Code GAQ
UDI-Device Identifier10884521102576
UDI-Public10884521102576
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K955723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number88862410-69
Device Catalogue Number88862410-69
Device Lot NumberD8J0189X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1